MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 44/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING

SMITH & NEPHEW ORTHOPAEDICS LTD ACETABULAR CUP HAP SIZE 44/52; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Catalog Number 74122152
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Metal Related Pathology (4530)
Date of Event 06/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a bhr primary surgery had been performed on an unknown date, the patient experienced hip pain and raised metal levels.A revision surgery was performed on (b)(6) 2021 to treat this adverse event.The femoral head 44mm ((b)(4)) and acetabular cup hap size 44/52 ((b)(4)) were explanted.The patient outcome is unknown.
 
Additional Manufacturer Narrative
It was reported that a revision surgery was performed.As of today, the implanted devices, all of which were used in treatment, and additional information has been requested for this complaint but has not become available.A review of the complaint history for the head and cup was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.In addition to this using part numbers and the reported failure modes to evaluate patterns of repeated failures or defects in a timeframe of 12 months prior to the date in which the incident was reported.Other similar complaints have been identified for the head, this will be continuously monitored.No other similar complaints were found for the cup.In the absence of the actual devices, the production records were reviewed for the known devices reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.The alleged failure modes and associated risks have been anticipated within the risk file and the anticipated risk level is still adequate.No further actions are required at this time.Photographic evidence was received but did not aid the investigation and no medical documentation was available for review therefore smith and nephew has not received the explanted device and/or adequate materials to fully evaluate the complaint.If additional clinically relevant materials are later received, then the case may be re-opened for further evaluation.Without additional information we cannot further investigate or confirm the reported complaint, or the details supplied in this complaint.The investigation remains inconclusive and a definitive root cause cannot be determined.Additionally, specific factors known to contribute to the alleged fault cannot be provided due to the insufficient information.If the products or additional information become available in the future, this case will be reopened.Based on this investigation, the need for corrective or preventative action is not indicated.

Brand Name
ACETABULAR CUP HAP SIZE 44/52
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/METAL, RESURFACING
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK  CV31 3HL
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS LTD
aurora house, spa park
leamington spa warwickshire CV31 3HL
UK   CV31 3HL
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12059532
Report Number3005975929-2021-00329
Device Sequence Number4359352
Product Code NXT
UDI-Device Identifier03596010552280
UDI-Public3596010552280
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P040033
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74122152
Device Lot Number8010036
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer12/20/2021
Initial Report FDA Received Date06/24/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient SexFemale